NASA News

Kennedy Space Center, Fla.
321-867-2468

February 7, 1997
 
STATUS REPORT : S-19970207
 
 
KENNEDY SPACE CENTER SPACE SHUTTLE STATUS REPORT
 
 
3:25 PM EST

KSC Public Affairs Contact: Bruce Buckingham (fax 407-867-2692)
E-mail: Bruce.Buckingham-1@kmail.ksc.nasa.gov

MISSION: STS-82 -- HUBBLE SPACE TELESCOPE SERVICING MISSION-2

VEHICLE: Discovery/OV-103
LOCATION: Pad 39A
LAUNCH DATE/TIME: February 11 at 3:56 a.m.
LAUNCH WINDOW: 65 minutes
TARGET KSC LANDING DATE/TIME: February 21 at about 1:30 a.m. *
MISSION DURATION: 9 days, 21 hours, 34 minutes *
CREW: Bowersox, Horowitz, Lee, Hawley, Harbaugh, Smith, Tanner
ORBITAL ALTITUDE and INCLINATION: 360 statute miles/28.45 degrees

*Change from earlier status

NOTE: The crew arrived at KSC at 7:30 a.m. today and was taken to Pad 39A to view the Hubble Space Telescope servicing payloads in Discovery's payload bay. The payload bay doors are scheduled to be closed for flight tonight.

During aft close-out operations last night, cycle tests on two aft engine compartment vent doors revealed an intermittent failure of the doors to operate properly. Trouble-shooting of this problem concluded that the power drive unit (PDU) for the vent doors had a bad circuit. Managers this afternoon decided to replace the PDU. The additional work will delay aft close-outs but should not impact launch on Tuesday. The aft doors are now scheduled to be installed Saturday night. The countdown remains on schedule to begin at 4 a.m. tomorrow.

STS-82 SCHEDULED OPERATIONAL MILESTONES (dates are target only):

Countdown begins (4 a.m. Saturday)
Complete aft engine compartment close-outs (Saturday night)
Begin loading onboard cryogenic tanks with liquid oxygen and liquid hydrogen (Sunday morning)
Rotate RSS to launch position (9:30 a.m. Monday)
Begin tanking operations (about 7 p.m. Monday)

SUMMARY OF BUILT-IN HOLDS FOR STS-82

T-TIME LENGTH OF HOLD HOLD BEGINS HOLD ENDS
T-27 hours 4 hours 12:01 a.m. Sun. 3 a.m. Fri.
T-19 8 hours 8 a.m. Sun. 4 p.m. Sun.
T-11 13 hours, 36 min. 12:01 a.m. Mon. 1:36 p.m. Tues.
T-6 1 hour 6:36 p.m. Mon. 7:36 p.m. Mon.
T-3 2 hours 10:36 p.m. Mon. 12:36 a.m. Tues.
T-20 minutes 10 minutes 3:16 a.m. Tues. 3:26 a.m. Tues.
T-9 minutes 10 minutes 3:37 a.m. Tues. 3:47 a.m. Tues.

CREW FOR MISSION STS-82

Commander (CDR): Ken Bowers
Pilot (PLT): Scott Horowitz
Mission Specialist (MS1): Joe Tanner
Mission Specialist (MS2): Steve Hawley
Mission Specialist (MS3): Greg Harbaugh
Mission Specialist (MS4): Mark Lee
Mission Specialist (MS5): Steve Smith

SUMMARY OF STS-82 LAUNCH DAY CREW ACTIVITIES

Monday, Feb. 10

7:30 p.m. Wake up
8:00 p.m. Breakfast
11:21 p.m. Lunch and crew photo *
11:51 p.m. Weather briefing (CDR, PLT, MS2)
11:51 p.m. Don launch and entry suits (MS1, MS3, MS4, MS5)

Tuesday, Feb. 11

12:01 a.m. Don launch and entry suits (CDR, PLT, MS2)
12:20 a.m. Crew suiting photo *
12:31 a.m. Depart for launch pad 39A *
1:01 a.m. Arrive at white room and begin ingress *
2:26 a.m. Close crew hatch *
3:56 a.m. Launch *

* Televised events (times may vary slightly)
All times Eastern

 

- end -


text-only version of this release

To receive status reports and news releases issued from the Kennedy Space Center Newsroom electronically, send a blank e-mail message to ksc-subscribe@newsletters.nasa.gov. To unsubscribe, send a blank e-mail message to ksc-unsubscribe@newsletters.nasa.gov. The system will confirm your request via e-mail.